... last 6 weeks... started with 1.5 mg, went to 3mg and then increased to 6mg per my doctor's advice when I was dealing with some stress and anxiety that are long gone. I'm weaning off of the bedtime lorazepam and then want to wean off of the melatoin and get my normal rhythms back. Any advice or experience?
Melatonin shouldn't be too difficult weening off of. It's a natural substance and safe to use. I provided a link to help you with this. After you open it, click on "Drugs and supplements." Then there's a link for "all herbs and supplements." It has tons of info on home remedies and natural supplements. Melatonin is listed there with much information. Good luck on getting your sleeping patterns back to normal.
Hi, i was also taking 6mg Melatonin at night for a few months, until i ran out! But i didn't get any nasty side effects, i just noticed that i didn't fall to sleep so quickly. They did help me, whether it was psychological or not i'm not sure, but my sleep did improve. Like Christine wrote, it is a natural remedy so you should be fine stopping them. If you are worried, tapper down the doseage until you aren't taking them any more. Do you think they worked for you? I moved onto another sleep aid after i ran out of the Melatonin so i didn't have many sleepless nights. Good luck and take care.
I was taking up to 20mg of Melatonin a night to try and help me sleep thru hot flashes. After a while, it wasn't helping me sleep, so I slowly weaned myself off of it. I had 5mg tablets, so I'd drop down from 4 of them to 3 the next week, then 2 the following week, then 1-then none. I swear I sleep better without it now. And I haven't changed anything else. I do know not to have anything with caffeine after 4:30pm , or I'm awake all night (I'm pretty caffeine sensitive).
- Melatonin Information for Consumers
- Melatonin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Melatonin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Nov 2009 • 1 answer
Posted 20 Jul 2010 • 12 answers
Posted 22 Aug 2013 • 1 answer
Posted 24 Feb 2016 • 1 answer
Posted 6 Jun 2016 • 2 answers